Doxy after CDiff

This forum is for discussions related to C. diff. including symptoms, doctors, medical advances, medications, If you are a new poster (joined within the last month), you can post more often for two months from your date of joining. After that time, one post per day only about "you." You can post more often to support others. Post other topics in Free Form Discussion and Chat Forum.
etmgator
Brand New Poster
Posts: 2
Joined: Tue Apr 07, 2020 4:02 pm

Doxy after CDiff

Postby etmgator » Mon Aug 02, 2021 11:09 pm

Hi all,

Thank you so much for all of your support when I had cdiff in March 2020. I have been fortunate to be cdiff free since April 2020, despite a run in with covid. I am writing to check in because I have been prescribed a low dose of doxy to help with a painful skin rash that I’ve been trying to heal with cream for about a year with no success. I am obviously terrified to take any antibiotics and my GI doctor is like “live with the rash.” However, because the rash is painful, I am tempted to take the low dose of doxy for a few weeks to see if it improves or heals the rash. Any one have any success with doxy post cdiff? My dermatologist has read up on the issue and insisting that the is my best option, but my GI doctor’s warning - has made me even more conflicted than I already was to begin with. Appreciate any advice! Thanks!

beth22
Long Time Contributor
Posts: 10493
Joined: Tue Apr 07, 2009 2:23 pm

Re: Doxy after CDiff

Postby beth22 » Tue Aug 03, 2021 12:51 am

Hi etmgator. I took doxy after c diff and did not relapse. My mother took it for about a month for a skin infection as well post c diff and she had no problems. She took a probiotic every day. My ID doctor years ago told me that doxy was one of the safest antibiotics to take in order to avoid c diff, but as you know, any antibiotic can give it to you. I would take whatever probiotic you took before when you had c difficile and be sure to space it apart from the doxy. Good luck and I hope your rash clears up quickly!

roy
Administrator
Posts: 4051
Joined: Sat Aug 02, 2014 1:05 am

Re: Doxy after CDiff

Postby roy » Tue Aug 03, 2021 9:22 am

Sounds like your Dr is just taking a guess that your rash is caused by a bacteria and prescribing doxy without investigating what's causing the rash.
Best course of action is that nobody takes antibiotics without testing to see if they are actually needed.
I like your GIs comment!
Why treat your whole body with antibiotics for a very minor problem!


Return to “General C. diff. Discussion”



Who is online

Users browsing this forum: No registered users and 22 guests